there were no warning signs... i was... awake and right next to him. all i heard was some vomit, but by the time i raalized, his pulminary cavities were already full of vomit and i was never able to revive him... was there anything i should have done to prevent his death?
I am so very sorry for your loss. Don't blame yourself, I'm sure you had no idea what the underlying cause was and unless you are an e.m.t or trained in the medical field, it's hard to know what to do in a case like your husbands. Methadone and all other opiate/opioids slow down the respiratory system and can cause somnolence (sleepy/drowsiness) and the gag reflex can be compromised. It is tragic but not uncommon in those who are on high or maintenance doses especially if tranquilizers are involved. You didn't say what his dose was or how long he has been on it, I just wanted you to know that you did what you could considering the circumstances. Again, my condolences. Take care of yourself, Julie
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Methadone Diskets - I have been on a Methadone aintenence Program for most of my adult life and have
Posted 27 Nov 2009 • 2 answers
Posted 3 Dec 2010 • 1 answer
Posted 27 Apr 2011 • 2 answers
Posted 25 Jul 2011 • 1 answer
Posted 22 May 2012 • 3 answers